Alert archive / Arizona / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Apr 7, 2013, 12:31 PM PDT for Imperial County, Riverside County, San Bernardino County, California; 4 counties in Arizona. It took effect at Apr 8, 2013, 11:00 AM PDT. It was in force for 9 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2013, 12:31 PM PDT (19:31 UTC)
- In effect from
- Apr 8, 2013, 11:00 AM PDT
- Expired
- Apr 8, 2013, 7:55 PM PDT
- In force
- 9 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The Yuma radar (KYUX), 118 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 11:09 AM PDT | NON-TSTM WND DMG | Palm Springs, CA | THE DESERT SUN IS REPORTING A DOWN POWER POLE NEAR WHITEWATER WASH AND VISTA CHINO IN PALM SPRINGS. THERE ARE ALSO SEVERAL DOWNED PALM TREES ACROSS THE VALLEY. |
| Apr 8, 1:27 PM PDT | NON-TSTM WND GST 58 | 4 Nw El Centro, CA | MEASURED AT NAVAL AIR STATION KNJK SUSTAINED 46 MPH WITH GUSTS TO 58 MPH |
| Apr 8, 1:30 PM PDT | NON-TSTM WND DMG | 4 Sse Tumbleweed Park, AZ | LARGE TREE FELL AND KNOCKED DOWN BRICK WALL. NEAR RIGGS AND GILBERT RD. TIME ESTIMATED. |
| Apr 8, 1:30 PM PDT | NON-TSTM WND DMG | El Centro, CA | REPORTS OF A POLE AND SEVERAL TREES DOWN IN TOWN VIA IMPERIAL VALLEY PRESS. TIME ESTIMATED. |
| Apr 8, 2:10 PM PDT | NON-TSTM WND GST 50 | Seeley, CA | SUSTAINED WINDS 42MPH. |
| Apr 8, 5:00 PM PDT | NON-TSTM WND DMG | Yuma, AZ | LARGE FICUS TREE FELL ONTO HOME. 19TH ST AND MCKINLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The text
As transmitted, in the capitals the NWS used until 2016.
073 WWUS85 KPSR 071931 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1231 PM MST SUN APR 7 2013 CAZ230-232-080345- /O.UPG.KPSR.FW.A.0001.130408T1800Z-130409T0300Z/ /O.NEW.KPSR.FW.W.0002.130408T1800Z-130409T0300Z/ CALIFORNIA FIRE WEATHER ZONE 230 JOSHUA TREE NATIONAL PARK- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 1231 PM PDT SUN APR 7 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE COUNTY...AND IMPERIAL COUNTY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN CALIFORNIA...JOSHUA TREE NATIONAL PARK AND IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY. * WINDS...WEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * TIMING...MIDDAY THROUGH EARLY EVENING MONDAY. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...THE COMBINATION OF VERY STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AZZ131-132-CAZ231-080345- /O.UPG.KPSR.FW.A.0001.130408T1800Z-130409T0300Z/ /O.NEW.KPSR.FW.W.0002.130408T1800Z-130409T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 1231 PM MST SUN APR 7 2013 /1231 PM PDT SUN APR 7 2013/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ MONDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...WHICH IS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ AND SOUTH-CENTRAL AND SOUTHWEST DESERTS INCLUDING PHOENIX. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CA. * WINDS...WEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING...MIDDAY THROUGH EARLY EVENING MONDAY. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...THE COMBINATION OF VERY STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
4 follow-up statements
417 WWUS85 KPSR 080455 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 955 PM MST SUN APR 7 2013 CAZ230-232-081400- /O.CON.KPSR.FW.W.0002.130408T1800Z-130409T0300Z/ CALIFORNIA FIRE WEATHER ZONE 230 JOSHUA TREE NATIONAL PARK- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 955 PM PDT SUN APR 7 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE COUNTY... AND IMPERIAL COUNTY... * AFFECTED AREA...IN CALIFORNIA...JOSHUA TREE NATIONAL PARK AND IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...MIDDAY THROUGH EARLY EVENING MONDAY. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...THE COMBINATION OF VERY STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AZZ131-132-CAZ231-081400- /O.CON.KPSR.FW.W.0002.130408T1800Z-130409T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 955 PM MST SUN APR 7 2013 /955 PM PDT SUN APR 7 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ MONDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS... * AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ AND SOUTH-CENTRAL AND SOUTHWEST DESERTS. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CA. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...MIDDAY THROUGH EARLY EVENING MONDAY. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...THE COMBINATION OF VERY STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
606 WWUS85 KPSR 081145 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 445 AM MST MON APR 8 2013 CAZ230-232-082300- /O.CON.KPSR.FW.W.0002.130408T1800Z-130409T0300Z/ CALIFORNIA FIRE WEATHER ZONE 230 JOSHUA TREE NATIONAL PARK- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 445 AM PDT MON APR 8 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE COUNTY...AND IMPERIAL COUNTY... * AFFECTED AREA...IN CALIFORNIA...JOSHUA TREE NATIONAL PARK AND IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...MIDDAY THROUGH EARLY EVENING MONDAY. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF VERY STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AZZ131-132-CAZ231-082300- /O.CON.KPSR.FW.W.0002.130408T1800Z-130409T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 445 AM MST MON APR 8 2013 /445 AM PDT MON APR 8 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS... * AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ AND SOUTH-CENTRAL AND SOUTHWEST DESERTS. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CA. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...MIDDAY THROUGH EARLY EVENING MONDAY. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF VERY STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
160 WWUS85 KPSR 082243 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 343 PM MST MON APR 8 2013 CAZ230-232-090300- /O.CON.KPSR.FW.W.0002.000000T0000Z-130409T0300Z/ CALIFORNIA FIRE WEATHER ZONE 230 JOSHUA TREE NATIONAL PARK- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 343 PM PDT MON APR 8 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR JOSHUA TREE NATIONAL PARK...EASTERN RIVERSIDE COUNTY...AND IMPERIAL COUNTY... * AFFECTED AREA...IN CALIFORNIA...JOSHUA TREE NATIONAL PARK AND IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY... * WINDS...WEST 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...THROUGH EARLY EVENING MONDAY. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF VERY STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ AZZ131-132-CAZ231-090300- /O.CON.KPSR.FW.W.0002.000000T0000Z-130409T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- 343 PM MST MON APR 8 2013 /343 PM PDT MON APR 8 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR THE SOUTHWEST AND SOUTH-CENTRAL ARIZONA DESERTS... * AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ AND SOUTH-CENTRAL AND SOUTHWEST DESERTS. IN CALIFORNIA...LOWER COLORADO RIVER VALLEY CA. * WINDS...WEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING...MIDDAY THROUGH EARLY EVENING MONDAY. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF VERY STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH TO VERY HIGH FIRE DANGER WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
423 WWUS85 KPSR 090255 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 755 PM MST MON APR 8 2013 AZZ131-132-CAZ230>232-090400- /O.CAN.KPSR.FW.W.0002.000000T0000Z-130409T0300Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- CALIFORNIA FIRE WEATHER ZONE 230 JOSHUA TREE NATIONAL PARK- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 755 PM MST MON APR 8 2013 /755 PM PDT MON APR 8 2013/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST /7 PM PST THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR YUMA/MARTINEZ LAKE AND VICINITY AND THE LOWER COLORADO RIVER VALLEY OF CALIFORNIA...JOSHUA TREE NATIONAL PARK...IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY...THE LOWER COLORADO RIVER VALLEY OF ARIZONA...AND THE SOUTH- CENTRAL AND SOUTHWEST DESERTS OF ARIZONA. WIND SPEEDS WERE GRADUALLY DECREASING THIS EVENING ..EASING CRITICAL FIRE WEATHER CONDITIONS. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 7, 9:45 AM PDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 7, 9:45 AM PDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
945 AM MST SUN APR 7 2013
.SYNOPSIS...
WARM AND DRY WEATHER WILL CONTINUE FOR THE REMAINDER OF THE
WEEKEND...WITH A STRONG PACIFIC STORM SYSTEM AFFECTING THE AREA
MONDAY THROUGH WEDNESDAY. THIS SYSTEM WILL PRODUCE WINDY CONDITIONS
WITH MUCH COOLER TEMPERATURES. A SLIGHT CHANCE OF SHOWERS IS ALSO
FORECAST IN SOUTH CENTRAL ARIZONA...FOCUSED PRIMARILY OVER THE
HIGHER TERRAIN NORTH AND EAST OF PHOENIX. DRY WEATHER AND WARMER
TEMPERATURES WILL RETURN BY THE END OF THE WEEK.
&&
.DISCUSSION...
A LEAD SHORTWAVE WAS MAKING LANDFALL ALONG THE CNTRL CALIFORNIA
COAST THIS MORNING...WITH THE DEEPER PV ANOMALY FORECAST TO AMPLIFY
INTO A SIGNIFICANT SWRN CONUS STORM SYSTEM STILL OUT NEAR 44N 133W.
THE INITIAL WAVE WAS ALLOWING SATURATION AND LIFT AT UPPER LEVELS
OVER THE COASTAL RANGE...AND SPILLING THICKER CLOUD COVER INTO SRN
CALIFORNIA/NEVADA. TEMPERATURES ARE NEARLY IDENTICAL COMPARED TO 24
HOURS AGO...AND DESPITE INCREASING CLOUD COVER THROUGH THE
AFTERNOON...A NEAR PERSISTENCE FORECAST STILL LOOKS APPICABLE AND
VERY LITTLE CHANGE TO THE PREVIOUS FORECAST WAS MADE.
12Z OPERATIONAL GUIDANCE SUPPORTS EVERYTHING ADVERTISED BY PREVIOUS
MODEL RUNS...AND IF ANYTHING FRONTAL DEPTH...BAROCLINICITY...AND
GRADIENT WINDS APPEAR SLIGHTLY STRONGER. CORRIDOR OF MOST INTENSE
WIND SPEEDS APPEARS TO BE ALIGNED ON THE NOSE OF THE UPPER JET WHERE
SUBSTANTIAL HEIGHT FALLS AND MIDTROPOSHERIC CAA BECOME COLOCATED
FROM SOUTH CENTRAL THROUGH EAST CENTRAL ARIZONA DURING THE AFTERNOON
HOURS. THIS ALSO COINCIDES WITH DEEPEST MECHAINCAL MIXING...AND
CURRENT WIND ADVISORY FOR THE ENTIRE FORECAST AREA LOOKS VERY SOLID.
&&
.PREVIOUS DISCUSSION...
/522 AM MST SUN APR 7 2013/
QUASI-ZONAL FLOW WILL CONTINUE TO GENERATE OCCASIONAL MID AND HIGH
CLOUDS ACROSS THE DESERT SOUTHWEST TODAY. FOR TEMPERATURES...MORE OR
LESS A PERSISTENCE FORECAST WITH A CONTINUATION OF THE ABOVE NORMAL
READINGS.
AS ONE WOULD EXPECT...GLOBAL AND MESOSCALE MODELS CONTINUE TO
CONVERGE ON A SOLUTION REGARDING THE EVOLUTION OF THE PACIFIC LOW
PRESSURE SYSTEM FOR MONDAY. BIGGEST CHANGE TO THE FORECAST WAS TO
INCREASE POPS SLIGHTLY...OWING TO TRENDS IN THE LATEST OPERATIONAL
ECMWF AND DOWNSCALED NAM. HOWEVER...TRAJECTORY OF THE TROUGH WILL
INHIBIT MOISTURE TRANSPORT AND RAIN CHANCES WILL LARGELY REMAIN
RELEGATED TO THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX DURING THE
AFTERNOON. CONVECTIVE PARAMETERS SUGGEST ONLY A SLIGHT CHANCE OF A
THUNDERSTORM IN THE VICINITY OF THE MID-LEVEL COLD POOL...AGAIN
NORTH AND EAST OF PHOENIX.
MAIN IMPACT ACROSS THE FORECAST AREA IS EXPECTED TO BE IN THE FORM
OF STRONG WINDS AS EARLY AS LATE MONDAY MORNING CONTINUING INTO THE
EVENING. DETERMINISTIC GFS/NAM SOUNDINGS SHOW A DEEP MIXED LAYER
WITH EFFICIENT MOMENTUM TRANSFER...PERHAPS UP TO 8-10K FT. LATEST
NAEFS STANDARDIZED ANOMALIES FOR WIND MAGNITUDES EQUATE TO BETWEEN 3
AND 5 AT 850 MB WITH RETURN INTERVALS OF ROUGHLY 10 TO 30 YEARS.
WIND GUSTS UP TO 45 MPH ALONG WITH BLOWING DUST ARE LIKELY ACROSS
SOUTH-CENTRAL AZ INCLUDING THE PHOENIX AREA IN THE VICINITY OF THE
LOW-LEVEL JET AND SURFACE COLD FRONT. NUMERICAL GUIDANCE IS IN
GENERALLY GOOD AGREEMENT THAT GUSTS AS HIGH AS 50 MPH WILL BE
POSSIBLE IN THE DUST-PRONE AREAS OF PINAL COUNTY. WIND ADVISORIES
HAVE BEEN ISSUED FOR THE ENTIRE FORECAST AREA FOR MONDAY
AFTERNOON/EVENING.
REINFORCING VORT MAXES WILL SLOW THE EASTWARD PROGRESSION OF THE LOW
TUESDAY...PROVIDING ANOTHER OPPORTUNITY FOR CLOUDS AND ISOLATED
SHOWERS ACROSS THE HIGHER TERRAIN. VORTICITY-FORCED ASCENT WILL BE
ABUNDANT...THOUGH PRECIPITATION CHANCES WILL AGAIN BE MITIGATED BY
THE LACK OF MOISTURE. COOLER TEMPERATURES WILL BE SIGNIFICANT AS
WELL...WITH PHOENIX MAX TEMPERATURES ONLY REACHING THE MID 70S...THE
FIRST TIME IN NEARLY A MONTH.
LATEST ECMWF HAS TRENDED TOWARDS THE GFS FOR THE MIDWEEK
PERIOD...SUGGESTING IN A WARMING/DRYING TREND AND POPS WERE REMOVED
FOR WEDNESDAY. CONTINUED HEIGHT RISES EXPECTED LATE IN THE WEEK WITH
A RETURN TO NORTHWESTERLY FLOW AND HIGH TEMPERATURES IN THE LOWER
90S.
&&
.AVIATION...
SOUTH-CENTRAL AZ...SOUTHWEST AZ AND SOUTHEAST CA INCLUDING
KPHX...KIWA...KSDL...KIPL AND KBLH...
PATCHES OF FEW TO SCT CIRRUS AOA 20KFT WILL CONTINUE TO STREAM FROM
WEST TO EAST DURING THE DAY AS THE AREA REMAINS UNDER WESTERLY FLOW
ALOFT. DIURNALLY DRIVEN WINDS EXPECTED TODAY...WITH POTENTIAL FOR
PERIODIC GUSTS GENERALLY 20KTS FOR ALL THE TERMINALS IN THE
AFTERNOON AND CONTINUING OVERNIGHT FOR KIPL AND KBLH. AN APPROACHING
WEATHER SYSTEM MOVING SOUTH OF THE GREAT BASIN WILL SUPPORT
CONTINUED BREEZY WINDS OVERNIGHT...W-SW FOR KIPL AND KBLH...AND
STRUGGLING TO TURN EAST /POSSIBLY MORE OF A SOUTHERLY COMPONENT/ FOR
THE PHX AREA TERMINALS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
TUESDAY THROUGH FRIDAY...
LINGERING AREA OF LOW PRESSURE OVER THE FOUR CORNERS REGIONS WILL
ALLOW FOR CONTINUED COOLING OF DAYTIME TEMPERATURES AND BREEZY TO
LOCALLY WINDY CONDITIONS ON TUESDAY. AS THE LOW PRESSURE SYSTEM
SLOWLY BEGINS TO SHIFT EAST OUT INTO THE PLAINS STATES EXPECT
ANOTHER ROUND OF ELEVATED WINDS DOWN THROUGH SOUTHEAST CALIFORNIA
AND THE LOWER COLORADO RIVER VALLEY THAT COMBINED WITH THE COOLER
AND DRIER AIRMASS MAY SUPPORT ANOTHER PERIOD OF CRITICAL FIRE
WEATHER CONDITIONS. A SLIGHT CHANCE OF SHOWERS WILL ALSO CONTINUE
TUESDAY FOR THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. LIGHTER
WINDS...WARMING TEMPERATURES AND PERIODS OF DAYTIME HUMIDITIES INTO
THE UPPER SINGLE DIGITS CAN BE EXPECTED THE REST OF WEDNESDAY
THROUGH SATURDAY.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
AZZ020>023-025>028.
WIND ADVISORY FROM 10 AM TO 8 PM MST MONDAY AZZ022>024-027-028.
WIND ADVISORY FROM 10 AM TO 8 PM MST MONDAY AZZ020-021-025-026.
CA...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
CAZ031.
WIND ADVISORY FROM 10 AM TO 8 PM PDT MONDAY CAZ030>033.
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
CAZ030-032-033.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...MO/HIRSCH
AVIATION...NOLTE
FIRE WEATHER...NOLTE/AJHazardous weather outlook, Apr 7, 6:08 AM PDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 608 AM MST SUN APR 7 2013 AZZ020>023-025>028-CAZ030>033-081315- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 608 AM MST SUN APR 7 2013 /608 AM PDT SUN APR 7 2013/ ...WIND ADVISORY IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 8 PM MST /8 PM PDT/ MONDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS WILL DEVELOP LATE MONDAY MORNING AS A LOW PRESSURE SYSTEM MOVES TOWARDS THE DESERT SOUTHWEST. GUSTS WILL LIKELY EXCEED 40 MPH WHICH WILL PRODUCE AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES. THE WINDY AND DRY CONDITIONS WILL ALSO CREATE HAZARDOUS FIRE WEATHER CONDITIONS AND PROMOTE THE SPREAD OF WILDFIRES. CONDITIONS ARE EXPECTED TO IMPROVE LATE MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ024-081315- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 608 AM MST SUN APR 7 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS WILL DEVELOP LATE MONDAY MORNING AS A LOW PRESSURE SYSTEM MOVES TOWARDS THE DESERT SOUTHWEST. GUSTS WILL LIKELY EXCEED 45 MPH IN SOME SPOTS. THERE IS ALSO THE POTENTIAL FOR ISOLATED THUNDERSTORMS THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:11 AM PDT | Wind Advisory | PSR | 41 hr |
Nearby
Red Flag Warnings in Arizona, 2013Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.